|Follow up (Any Hope, 5/9/11)
Jul 6, 2011
Hi Nelson. You had asked me to follow up on my post dated May 9, 2011 (Any Hope). My doctor has finally taken me off of the Didanosine and has replaced it with Kaletra. The Geno/Phenotype and Tropism testing you suggested could not be done due to my undetectable status (the lab could not amplify the virus enough), so we are just hoping that the virus is sensitive to the Kaletra. I have to test again for VL and CD4's in one month to see if the Kaletra is working.
So my current cocktail is Kaletra, Isentress and Viread. No GI problems as of this time with the Kaletra. Two questions: 1). Now that I am off of the Didanosine, will the mitochondrial damage reverse? I am hoping to return to the testosterone therapy once again now that the Didanosine is no longer in use and mitochondrial function returns. 2). I know PI's are notorious for weight gain.....how is Kaletra in that department? One of the worse for weight gain or not too bad? If weight gain is a problem with Kaletra I am hoping that the testosterone therapy will be an offset. Thank you for your help....
| Response from Mr. Vergel
Thanks for the update. I am glad you got off DDI
Yes, mitochondrial DNA levels in fat and muscle cells tend to improve after removal of an offending agent like DDI. However, most of us do not get back to what the mitochondrial DNA levels that we would have if we were HIV negative. HIV itself has a detrimental effect on mitochondrial function, but this problem is worsened by DDI, AZT and D4T.
Yes, watch your weight now. Exercise 4 times a week for an hour. Follow the instructions given in these two articles here at thebody:
Also watch your lipids and make sure that your LDL and triglycerides are withing normal ranges.
Good luck and let us know how things go for you after a few months.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.